Psychiatric Medications That Cause Diabetes and High Cholesterol

Seroquel causes diabetes

Seroquel is one of many drugs in its class that is known to cause diabetes and high cholesterol. It also causes weight gain which is difficult to lose (affects metabolism).

Seroquel is a drug taken by many for bipolar and depression, Please be careful. It often causes one to gain a lot of weight. It has caused terrible weight gain (approx 100 lbs) to many. You can try alot of things including exercise and weight loss shakes but Weight Watchers has proved to be the most successful for those I know, as it teaches you what to eat and how often, and you keep track of what you eat also, for it is easy to be distracted and not realize you over eat.

Seroquel has a strange effect on some bodies.You may not be hungry hardly during the day and sort of starve oneself without meaning to, and at night get the munchies after taking it before bed. (Not good!)

An honest psychiatrist once said "Seroquel causes diabetes and high cholesterol." Her patient is on medicine for high cholesterol now also and is under 40. But keep in mind, it's eating habits to be wary of though for many who are depressed it's really hard to manage that.

So, I hope this gives you a clear idea that medicine(s) --there are others too in the seroquel family....that cause diabetes ...as well as weight gain which in itself can cause diabetes! With today's life style in America, a great amount of people are obese especially from McDonald's and other fast foods.

Please Note: What you may or may not take is between you and your doctor, but it doesn't hurt to research/google the medication before taking it!

One good thing my friend says about seroquel is that it has helped her think more clearly. But now new medications are out like Lamictal which I she is going to try. It does NOT cause weight gain, or dry mouth (as Lithium does) and is said to keep you from cycling (mania) in bipolar. I must mention Lamictal can in rare cases cause a deadly rash- so it's monitored in its early stages.

Mecication can be worth it in the end..

Although psych medications do cause health issues, in the long run, it is often best to take them for your emotional and mental well being. Just watch the side effects; some have worse or better side effects than others. The newer ones especially have usually fewer and lesser side effects.

Drink lots of water with medications, this is recommended to everyone anyways. It may be hard to watch your diet if your meds make you extra hungry, but eating healthy food helps and exercising with a friend, even if your mood is low, having friend to do it with helps.

More by this Author


Comments 2 comments

lambservant profile image

lambservant 5 years ago from Pacific Northwest

Seroquel has been my miracle drug and now I have to go off of it due to skyrocketing cholesterol. I am so upset. Thanks for the info.


schoolgirlforreal profile image

schoolgirlforreal 5 years ago from USA Author

thankyou lambservant for your thoughtful comment...I have high cholesterol too. But I've been to weight watchers and it's improving. I lost 25 pounds in 5-6 mo.

I'm very happy. But...I hope you find something better for you. I really do.

God bless!

    Sign in or sign up and post using a HubPages Network account.

    0 of 8192 characters used
    Post Comment

    No HTML is allowed in comments, but URLs will be hyperlinked. Comments are not for promoting your articles or other sites.


    Click to Rate This Article
    working